J. MOHIUDDIN; H.G. PRENTICE; S. SCHEY; H. BLACKLOCK; P. DANDONA
To the editor: High-dose cyclophosphamide chemotherapy can be complicated by haemorrhagic cystitis, probably due to the effect of acrolein, a breakdown product, on the urothelium. The cystitis is occasionally fatal (1). The concurrent use of mesna (sodium 2-mercaptoethanesulphonate) has decreased the incidence of this complication (2). We report here the successful use of topical prostaglandin E2 (dinoprostone) in controlling severe chronic haemorrhagic cystitis after cyclophosphamide therapy to condition a bone marrow transplant recipient.
An 18-year-old Iranian man had bone marrow transplantation for acute myeloid leukaemia during a refractory central nervous system relapse. On the fourth and third days before transplantation,
Learn more about subscription options.
Register Now for a free account.
MOHIUDDIN J, PRENTICE H, SCHEY S, BLACKLOCK H, DANDONA P. Treatment of Cyclophosphamide-Induced Cystitis with Prostaglandin E2. Ann Intern Med. 1984;101:142. doi: 10.7326/0003-4819-101-1-142_1
Download citation file:
Published: Ann Intern Med. 1984;101(1):142.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only